Alert archive / California / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 20, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 9, 2001, 5:35 PM PDT for Tehama County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 5:35 PM PDT (00:35 UTC)
- Expired
- Jul 9, 2001, 6:15 PM PDT
- In force
- 40 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Tehama County, CA
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 0.6 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 3548 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 100038 SVRSAC CAC035-063-103-100115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 535 PM PDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LASSEN PARK NORTHWESTERN PLUMAS COUNTY IN CALIFORNIA EXTREME NORTHEASTERN TEHAMA COUNTY IN CALIFORNIA * VALID UNTIL 615 PM PDT * AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF CHESTER...MOVING TO THE SOUTHWEST AT 10 MPH. EXPECT HAIL AND GUSTY WIND WITH THIS STORM. * SOME LOCATIONS AFFECTED BY THIS WARNING INCLUDE... CHESTER LAKE ALMANOR LASSEN NATIONAL PARK * THIS STORM WILL ALSO AFFECT HIGHWAY 89. REPORT SIGNIFICANT WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 4023 12148 4009 12131 4028 1A2104 4055 12128 TARDY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 4:00 PM PDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 9, 4:00 PM PDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PDT MON JUL 9 2001 ACTIVE AFTERNOON FOR THUNDERSTORMS IN THE NORTHERN SIERRA NEVADA WITH SEVERAL STRONG TO SEVERE STORMS. HAVE RECEIVED A REPORT OF SOME HAIL AND GUSTY WINDS WITH STORMS OVER TUOLUMNE COUNTY. ALL THIS ACTIVITY IS OCCURRING AHEAD OF A WEAK VORT CENTER THAT/S CLEARLY EVIDENT ON WATER VAPOR IMAGERY SWINGING UP FROM THE SOUTHWEST. MAY EVEN SEE AN UPSWING IN THUNDERSTORMS OVER THE INTERIOR COAST RANGE AND NORTHERN MOUNTAINS THROUGH THIS EVENING AS FURTHER DESTABILIZATION OCCURS. EXPECT A DOWNTREND IN THUNDERSTORMS THE NEXT COUPLE OF DAYS AS DRIER AND MORE STABLE AIR GRADUALLY RETURNS TO NORTHERN CALIFORNIA UNDER SOUTHWEST FLOW. GRADUALLY COOLER TEMPERATURES ARE EXPECTED THE NEXT FEW DAYS AS GENERAL AIRMASS COOLING OCCURS WITH LOWERING HEIGHTS AND THICKNESSES...AND INCREASED ONSHORE FLOW WILL AID LOW-LEVEL COOLING. ROWE .STO...NONE. BLU BU 063/075 060/074 058 68322 RBL UU 068/097 065/093 062 68000 SAC UU 057/091 057/088 055 68000
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 5:35 PM PDT | Severe Thunderstorm Warning | STO | Lassen, Plumas | 40 min |
| Jul 10, 3:16 PM PDT | Severe Thunderstorm Warning | STO | Plumas | 44 min |
Nearby
Severe Thunderstorm Warnings in California, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.